Alert archive / California / Winter Storm Warnings in 2009

Winter Storm Warning 2, NWS Los Angeles, CA

February 13, 2009

NWS Los Angeles, CA issued this winter storm warning at Feb 13, 2009, 3:31 AM PST. It took effect at Feb 13, 2009, 12:00 PM PST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 13, 2009, 3:31 AM PST (11:31 UTC)
In effect from
Feb 13, 2009, 12:00 PM PST
Expired
Feb 13, 2009, 7:40 PM PST
In force
8 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS46 KLOX 131131
WSWLOX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
331 AM PST FRI FEB 13 2009

...WINTER STORM WARNINGS ISSUED FOR THE MOUNTAINS OF VENTURA AND LOS 
ANGELES COUNTIES...

...WINTER WEATHER ADVISORY FOR THE MOUNTAINS OF SANTA BARBARA
COUNTY...

.A RELATIVELY FAST MOVING PACIFIC STORM SYSTEM WILL BRING A PERIOD
OF MODERATE TO HEAVY SNOW AND GUSTY WINDS TO THE MOUNTAINS OF
SANTA BARBARA... VENTURA AND LOS ANGELES COUNTIES...EXCLUDING THE
SANTA MONICA RANGE...FROM LATE THIS MORNING THROUGH EARLY SATURDAY
MORNING. SNOW LEVELS WILL FALL TO NEAR 4000 FEET TODAY..EXCEPT TO
AS LOW AS 3000 FEET OVER THE SANTA BARBARA COUNTY MOUNTAINS THIS
AFTERNOON...AND TO 3000 T0 3500 FEET FOR ALL AREAS TONIGHT.
ACCUMULATIONS UP TO 10 INCHES CAN BE EXPECTED FOR THE SANTA
BARBARA COUNTY MOUNTAINS...AND UP TO 12 INCHES FOR THE MOUNTAINS
OF VENTURA AND LOS ANGELES COUNTIES...WITH THE HIGHEST TOTALS
MAINLY ABOVE 4000 TO 4500 FEET. THIS SYSTEM WILL BRING WINTRY
CONDITIONS WITH POOR VISIBILITY ALONG WITH BLOWING AND DRIFTING
SNOW...AND WILL LIKELY AFFECT TRAVEL ON INTERSTATE 5 NEAR THE
GRAPEVINE.

CAZ053-054-131715-
/O.UPG.KLOX.WS.A.0002.090213T2000Z-090214T1200Z/
/O.NEW.KLOX.WS.W.0002.090213T2000Z-090214T1200Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
331 AM PST FRI FEB 13 2009

...WINTER STORM WARNING IN EFFECT FROM NOON TODAY TO 4 AM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WINTER STORM WARNING FOR HEAVY SNOW AND GUSTY WINDS...WHICH IS IN
EFFECT FROM NOON TODAY TO 4 AM PST SATURDAY. THE WINTER STORM
WATCH IS NO LONGER IN EFFECT.

A PACIFIC STORM SYSTEM IS EXPECTED TO BRING A PERIOD OF MODERATE
TO OCCASIONALLY HEAVY SNOW MAINLY ABOVE 4000 FEET THIS AFTERNOON
THROUGH THIS EVENING...THEN GRADUALLY TAPER TO SNOW SHOWERS LATE
TONIGHT INTO EARLY SATURDAY MORNING. SNOW MAY FALL AS LOW AS 3000 FEET
IN ANY HEAVIER PRECIPITATION TONIGHT. SNOW ACCUMULATIONS OF 8
TO 12 INCHES WILL BE LIKELY THROUGH EARLY SATURDAY MORNING...WITH THE
HIGHEST TOTALS ABOVE 4500 FEET. IN ADDITION...GUSTY WINDS OVER 30
MPH AT TIMES WILL CONTRIBUTE TO WINTRY DRIVING CONDITIONS WITH
POOR VISIBILITIES DUE TO BLOWING AND DRIFTING SNOW. TRAVEL WILL
LIKELY BE AFFECTED ON INTERSTATE 5 NEAR THE GRAPEVINE AS WELL AS
HIGHWAY 14 ACROSS THE SOLEDAD PASS FROM THIS EVENING THROUGH EARLY
SATURDAY MORNING BEFORE SUNRISE.

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.

$$

CAZ052-131715-
/O.UPG.KLOX.WS.A.0002.090213T1700Z-090214T0900Z/
/O.NEW.KLOX.WW.Y.0004.090213T1700Z-090214T0900Z/
SANTA BARBARA COUNTY MOUNTAINS-
331 AM PST FRI FEB 13 2009

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 1 AM
PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 9 AM
THIS MORNING TO 1 AM PST SATURDAY. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT.

A PACIFIC STORM SYSTEM IS EXPECTED TO BRING A PERIOD OF MODERATE
TO OCCASIONALLY HEAVY SNOW MAINLY ABOVE 3500 FEET FROM LATE THIS
MORNING THROUGH TONIGHT...THEN GRADUALLY TAPER TO SNOW
SHOWERS TONIGHT. SNOW MAY FALL AS LOW AS 3000 FEET IN HEAVIER
PRECIPITATION THIS AFTERNOON AND TONIGHT. SNOW ACCUMULATIONS
OF 5 TO 10 INCHES WILL BE POSSIBLE THROUGH TONIGHT...WITH THE
HIGHEST TOTALS ABOVE 4000 FEET. IN ADDITION...GUSTY WINDS OVER 30
MPH AT TIMES WILL CONTRIBUTE TO WINTRY DRIVING CONDITIONS WITH
POOR VISIBILITIES DUE TO BLOWING AND DRIFTING SNOW.

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

KAPLAN/RAT
3 follow-up statements
000 
WWUS46 KLOX 131802
WSWLOX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1002 AM PST FRI FEB 13 2009

...WINTER STORM WARNINGS FOR THE MOUNTAINS OF VENTURA AND LOS
ANGELES COUNTIES...

...WINTER WEATHER ADVISORY FOR THE MOUNTAINS OF SANTA BARBARA
COUNTY...

.A FAST MOVING PACIFIC STORM SYSTEM WILL CONTINUE TO MOVE DOWN
THE CALIFORNIA COAST...BRINGING MODERATE TO HEAVY SNOW AND GUSTY
WINDS TO THE MOUNTAINS OF SANTA BARBARA...VENTURA AND LOS ANGELES
COUNTIES...EXCLUDING THE SANTA MONICA RANGE. THESE CONDITIONS ARE
EXPECTED TO CONTINUE THROUGH EARLY SATURDAY MORNING. SNOW LEVELS
WILL BE AROUND 4000 FEET TODAY...THEN LOWER TO AROUND 3000 TO 3500
FEET TONIGHT. ACCUMULATIONS BETWEEN 6 AND 12 INCHES IS
EXPECTED...WITH THE HIGHEST TOTALS ABOVE 4000 FEET. 

CAZ053-054-140030-
/O.CON.KLOX.WS.W.0002.090213T2000Z-090214T1200Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
1002 AM PST FRI FEB 13 2009

...WINTER STORM WARNING REMAINS IN EFFECT FROM NOON TODAY TO 4 AM
PST SATURDAY...

A WINTER STORM WARNING REMAINS IN EFFECT FROM NOON TODAY TO 4 AM
PST SATURDAY.

PERIODS OF MODERATE TO OCCASIONALLY HEAVY SNOW WILL CONTINUE TO
FORM THROUGH THIS EVENING...THEN GRADUALLY TAPER TO SNOW SHOWERS
LATER TONIGHT INTO EARLY SATURDAY MORNING. SNOW LEVELS WILL START
OUT AROUND 4000 FEET TODAY THEN LOWER TO AROUND 3000 FEET TONIGHT.
SNOW ACCUMULATIONS OF 8 TO 12 INCHES ARE EXPECTED...WITH THE
HIGHEST TOTALS ABOVE 4500 FEET. IN ADDITION...GUSTY WINDS OVER 35
MPH AT TIMES WILL CONTRIBUTE TO WINTRY DRIVING CONDITIONS WITH
POOR VISIBILITIES DUE TO BLOWING AND DRIFTING SNOW. TRAVEL WILL
LIKELY BE AFFECTED ON INTERSTATE 5 NEAR THE GRAPEVINE AS WELL AS
HIGHWAY 14 ACROSS THE SOLEDAD PASS BY LATE THIS AFTERNOON.

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...
AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

$$

CAZ052-140030-
/O.CON.KLOX.WW.Y.0004.000000T0000Z-090214T0900Z/
SANTA BARBARA COUNTY MOUNTAINS-
1002 AM PST FRI FEB 13 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST
SATURDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST SATURDAY.

PERIODS OF MODERATE TO OCCASIONALLY HEAVY SNOW WILL CONTINUE TO
FORM THROUGH THIS EVENING...THEN GRADUALLY TAPER TO SNOW SHOWERS
AFTER MIDNIGHT. SNOW LEVELS WILL START OUT BETWEEN 3500 AND 4000
FEET THIS MORNING THEN LOWER TO AROUND 3000 FEET BY THIS EVENING.
SNOW ACCUMULATIONS OF 6 TO 10 INCHES ARE EXPECTED...WITH THE
HIGHEST TOTALS ABOVE 4000 FEET. IN ADDITION...GUSTY WINDS OVER 30
MPH AT TIMES WILL CONTRIBUTE TO WINTRY DRIVING CONDITIONS WITH
POOR VISIBILITIES DUE TO BLOWING AND DRIFTING SNOW.

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

KITTELL/WOFFORD
000 
WWUS46 KLOX 132207
WSWLOX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
207 PM PST FRI FEB 13 2009

...WINTER STORM WARNINGS FOR THE MOUNTAINS OF VENTURA AND LOS
ANGELES COUNTIES...

.A FAST MOVING PACIFIC STORM SYSTEM WILL CONTINUE THROUGH VENTURA
AND LOS ANGELES COUNTIES THIS AFTERNOON AND EVENING...BRINGING
MODERATE TO HEAVY SNOW AND GUSTY WINDS TO THE MOUNTAINS. SNOW
LEVELS WILL BE 2500 TO 3500 FEET. ACCUMULATIONS BETWEEN 6 AND 12
INCHES ARE EXPECTED...WITH THE HIGHEST TOTALS ABOVE 4000 FEET.

CAZ052-132315-
/O.CAN.KLOX.WW.Y.0004.000000T0000Z-090214T0900Z/
SANTA BARBARA COUNTY MOUNTAINS-
207 PM PST FRI FEB 13 2009

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

SCATTERED SNOW SHOWERS WILL CONTINUE THIS EVENING...HOWEVER
ADDITIONAL ACCUMULATIONS ARE EXPECTED TO BE LESS THAN 3 INCHES.

$$

CAZ053-054-140600-
/O.EXT.KLOX.WS.W.0002.000000T0000Z-090214T0600Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
207 PM PST FRI FEB 13 2009

...WINTER STORM WARNING NOW IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 10 PM PST THIS
EVENING. 

SNOW WILL BE TAPERING OFF THIS EVENING WITH SCATTERED SNOW SHOWERS
CONTINUING OVERNIGHT...ESPECIALLY NEAR THE GRAPEVINE. SNOW LEVELS
WILL BE BETWEEN 2500 AND 3500 FEET. SNOW ACCUMULATIONS OF 6 TO 12
INCHES ARE EXPECTED...WITH THE HIGHEST TOTALS ABOVE 4500 FEET. IN
ADDITION...GUSTY WINDS OVER 35 MPH AT TIMES WILL CONTRIBUTE TO
WINTRY DRIVING CONDITIONS WITH POOR VISIBILITIES DUE TO BLOWING
AND DRIFTING SNOW. TRAVEL WILL LIKELY BE AFFECTED ON INTERSTATE 5
NEAR THE GRAPEVINE AS WELL AS HIGHWAY 14 ACROSS THE SOLEDAD PASS.

$$

WOFFORD
000 
WWUS46 KLOX 140340
WSWLOX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
740 PM PST FRI FEB 13 2009

CAZ053-054-140445-
/O.CAN.KLOX.WS.W.0002.000000T0000Z-090214T0600Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
740 PM PST FRI FEB 13 2009

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE
WINTER STORM WARNING. 

ONLY WIDELY SCATTERED SNOW SHOWERS REMAIN. LITTLE OR NO ADDITIONAL
SNOW ACCUMULATIONS ARE FORECAST OVERNIGHT. MOTORISTS STILL NEED TO
BE CAUTIOUS AS THE ROADS MAY BE QUITE ICY. THE NEXT WINTER WEATHER
WILL OCCUR EITHER LATE SUNDAY OR MONDAY.

$$

ASR

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this winter storm warning went out at Feb 12, 9:05 PM PST, 6 hours 26 minutes earlier.

Area forecast discussion, Feb 12, 9:05 PM PST, 6 hours 26 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
905 PM PST THU FEB 12 2009

.SHORT TERM (TONIGHT-SUN)...WINDS HAVE DIMINISHED IN MOST AREAS THIS
EVENING. QUIET WX FOR THE MOST PART COVERED THE REGION WITH SOME
CLOUDINESS BEGINNING TO PUSH INTO SLO/SBA COUNTIES. AS A COLD FRONT
OVER THE E PAC APPROACHES THE CENTRAL COAST OVERNIGHT...MORE
CLOUDINESS AND A SLIGHT CHANCE OF SHOWERS IS EXPECTED OVER SLO/SBA
COUNTIES LATE TONIGHT. ELSEWHERE PARTLY CLOUDY SKIES SHOULD PREVAIL
OVERNIGHT.

AN UPPER TROF WILL DIG DOWN THE W COAST LATE TONIGHT AND INTO
CENTRAL AND SRN CA ON FRI. THIS SYSTEM WILL BRING A FAST MOVING COLD
FRONT THROUGH THE FORECAST AREA DURING THE DAY FRI WITH RAIN AND
MOUNTAIN SNOW EXPECTED OVER THE REGION...ALONG WITH GUSTY S WINDS IN
THE MOUNTAINS. RESIDUAL MOISTURE WILL PERSIST OVER THE REGION FRI
NIGHT WITH PRECIPITATION DIMINISHING TO SHOWERS OVERNIGHT. IT LOOKS
LIKE DECENT AMOUNTS OF RAINFALL WILL FALL OVER THE REGION...WITH
ABOUT ONE HALF INCH FOR THE COAST AND VALLEYS...AND UP TO AN INCH IN
THE MOUNTAINS. SNOW LEVELS WILL FALL TO 3500 TO 4000 FEET FRI
AFTERNOON...AND GENERALLY 3000 TO 3500 FEET FRI NIGHT...WITH
MODERATE TO OCCASIONALLY HEAVY SNOW POSSIBLE IN THE SBA/VTU/L.A.
MTNS. AS A RESULT...A WINTER STORM WATCH WAS ISSUED FOR THE
MOUNTAINS FROM LATE FRI MORNING THROUGH LATE FRI NIGHT. MOST OF THE
SNOWFALL MAY OCCUR BY FRI EVENING WITH SOME ADDITIONAL ACCUMULATION
FRI NIGHT. IT LOOKS LIKE THERE WILL BE THE POTENTIAL FOR 5 TO 10
INCHES OF SNOW IN THE SBA COUNTY MTNS...AND 6 TO 12 INCHES IN THE
VTU/L.A. COUNTY MOUNTAINS...ESPECIALLY ABOVE 4000 TO 4500 FEET. THE
SNOW WILL LIKELY AFFECT TRAVEL OVER THE GRAPEVINE FRI AFTERNOON AND
FRI NIGHT. PLEASE SEE LAXWSWLOX FOR DETAILS ON THE WINTER STORM
WATCH.

THERE MAY BE A FEW SHOWERS AND MOUNTAIN SNOW SHOWERS ON SAT AND SAT
NIGHT...BUT ANY PRECIP SHOULD BE LIGHT. A LARGE AND DEEP UPPER LEVEL
TROF IS FORECAST TO DEVELOP OFF THE W COAST SAT NIGHT AND SUN...
WITH A SLOW MOVING FRONT EXPECTED TO EDGE TOWARD THE CENTRAL COAST.
THE MODELS HAVE SCALED BACK ON THE TIMING OF THE PRECIP OVER THE
DISTRICT...WITH THE WRF BRINGING VERY LITTLE RAIN TO L.A. COUNTY
THRU SUN NIGHT. THE EARLIER RUN OF THE ECMWF DID BRING THE RAIN INTO
THE DISTRICT ON SUN. WILL NOT MAKE ANY WHOLESALE CHANGES TO THE
FORECAST AT THIS TIME AS THE MODELS ARE STILL NOT IN VERY GOOD
AGREEMENT THRU SUN. PERHAPS WITH THE 00Z ECMWF CONFIDENCE MAY
INCREASE. IT STILL LOOKS LIKE THE DISTRICT WILL WIND UP WITH SOME
SIGNIFICANT RAINFALL AND MOUNTAIN SNOW EVENTUALLY FROM THIS
SYSTEM...IF NOT SUN THEN LATER SUN NIGHT AND MON.

...FROM PREVIOUS DISCUSSION...

.LONG TERM (MON-THU)...CONFIDENCE RATHER LOW FOR NEXT WEEK, BUT
MODELS HAVE BEEN TRENDING WEAKER WITH THE NEXT SYSTEM FOR TUE.
TIMING IS ALSO A BIG QUESTION MARK AT THIS POINT. STILL LOOKS LIKE A
DECENT CHANCE OF SHOWERS TUE, BUT AFTER THAT BOTH MODELS START TO
DRY THINGS OUT AND RAIN CHANCES HAVE BEEN LOWERED FOR WED AND NO
RAIN EXPECTED THU.

&&

.AVIATION...13/0500Z.
NORTH OF POINT CONCEPTION...SKIES WILL CLOUD UP AGAIN OVERNIGHT AS
THE NEXT COLD FRONT SWEEPS INTO THE AREA BRINGING LOWERING CEILINGS
AND VISIBILITY IN RAIN BY MIDDAY FRIDAY.

SOUTH OF POINT CONCEPTION...CLEAR SKIES WILL CONTINUE THROUGH MUCH
OF THE NIGHT. CLOUDS WILL LOWER AND THICKEN ON FRIDAY AS ANOTHER
COLD FRONT DIVES SOUTHEAST ACROSS THE AREA...PRODUCING RAIN BY LATE
IN THE DAY.

KLAX AND KBUR...GOOD CONFIDENCE IN MOSTLY CLEAR SKIES THROUGH
TONIGHT BEFORE CLOUDS LOWER AND THICKEN ON FRIDAY WITH A CHANCE OF
PRECIPITATION BY LATE AFTERNOON.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH (LAXWSWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
HIGH SURF ADVISORY (SEE LAXCFWLOX).
SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX).

&&

PUBLIC...SIRARD/WOFFORD
AVIATION...SIRARD/SWEET

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Feb 12, 6:00 AM PST, 21 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PST THU FEB 12 2009

CAZ034>041-044>046-051>054-059-087-088-547-548-131400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PST THU FEB 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

GUSTY WESTERLY WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL AFFECT
PORTIONS OF THE ANTELOPE VALLEY THIS MORNING THROUGH THIS AFTERNOON.
WINDS WILL BEGIN TO DIMINISH A FEW HOURS AFTER SUNSET. STRONGEST
WINDS SHOULD OCCUR NEAR THE SOLEDAD PASS ON HIGHWAY 14 AND NEAR LAKE
PALMDALE WHERE A FEW ISOLATED GUSTS TO 50 MPH WILL BE POSSIBLE. A
LARGE SWELL WILL BEGIN TO AFFECT THE CENTRAL COAST WITH SURF FROM 10
TO 14 FEET ALONG WEST TO NORTHWEST FACING BEACHES. THERE WILL ALSO
BE A HIGH RIP CURRENT RISK WITH THESE WAVES TODAY FOR AREAS NORTH OF
POINT CONCEPTION. A SPECIAL WEATHER STATEMENT HIGHLIGHTS THE
UPCOMING STORMS THAT WILL AFFECT THE AREA BY FRIDAY AND CONTINUE
THROUGH EARLY NEXT WEEK. THE STRONGEST STORM AT THIS TIME LOOKS TO
BE ARRIVING ON SUNDAY WITH HEAVY RAINS AND SNOW...AND STRONG
SOUTHERLY WINDS ACCOMPANYING THE STORM. FLASH FLOODING POTENTIAL
WILL BE HIGH FOR THE BURN AREAS AS WELL AS NON-BURN AREAS BY SUNDAY.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY

THE LARGE SWELL CAUSING LARGE BREAKERS ACROSS THE CENTRAL COAST WILL
BEGIN TO DIMINISH BY EARLY FRIDAY MORNING FOR THE WEST AND NORTHWEST
FACING BEACHES. THERE WILL ALSO BE A HIGH RIP CURRENT RISK WITH
THESE WAVES FOR AREAS NORTH OF POINT CONCEPTION THROUGH EARLY FRIDAY
AS WELL. A SPECIAL WEATHER STATEMENT CONTINUES TO HIGHLIGHT THE
UPCOMING STORMS FOR FRIDAY...AND ONCE AGAIN LATE SATURDAY NIGHT
THROUGH SUNDAY AND INTO EARLY NEXT WEEK. THE STRONGEST STORM AT THIS
TIME LOOKS TO BE ON SUNDAY WITH HEAVY RAINS AND SNOW...AND STRONG
SOUTHERLY WINDS ACCOMPANYING THE STORM. FLASH FLOODING POTENTIAL
WILL BE HIGH FOR THE BURN AREAS AS WELL AS NON-BURN AREAS BY SUNDAY.

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KAPLAN

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 12, 8:16 PM PSTWinter Storm WatchLOX7 hr
Feb 13, 3:31 AM PSTWinter Weather AdvisoryLOX11 hr

Nearby

Winter Storm Warnings in California, 2009Every winter storm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.